Niacin and lovastatin are the active ingredients in Advicor. In clinical studies, large doses of lovastatin didn't seem to cause any specific problems. With niacin, an overdose could result in symptoms such as diarrhea, severe flushing, and nausea. If you happen to overdose on Advicor, seek medical attention right away.
Is an Advicor Overdose Possible?Advicor® (niacin extended-release/lovastatin) is a prescription medication usually used to improve cholesterol levels. As with any medication, it is possible to take too much Advicor. The specific effects of an overdose are likely to vary, depending on a number of factors, such as the Advicor dosage and whether it was taken with any other medications or substances.
Effects of an Overdose With AdvicorAdvicor contains two different active ingredients: lovastatin and niacin. In studies, giving large doses of lovastatin (200 mg per day) did not cause any significant problems. There have also been a few reported cases of lovastatin overdose (with doses up to 6000 mg); no specific problems occurred, and all people recovered fully.
Effects of an overdose of niacin might include:
- Severe flushing
- Nausea and vomiting
- Indigestion and heartburn
- Low blood pressure (hypotension)
- An irregular heart rhythm (arrhythmia).
Treatment for an Advicor OverdoseIf the overdose with Advicor was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Advicor.